A Caltech Library Service

Compatibility of Special Value Conjectures with the Functional Equation of Zeta Functions

Flach, Matthias and Morin, Baptiste (2021) Compatibility of Special Value Conjectures with the Functional Equation of Zeta Functions. Documenta Mathematica, 26 . pp. 1633-1677. ISSN 1431-0635.

[img] PDF - Published Version
Creative Commons Attribution.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We prove that the special value conjecture for the Zeta function ζ(X, s) of a proper, regular arithmetic scheme X that we formulated in [8] is compatible with the functional equation of ζ(X, s) provided that the rational factor C(X, n) we were not able to compute previously has the simple explicit form given in the introduction below.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Additional Information:CC BY 4.0. We would like to thank S. Lichtenbaum for many indirect contributions to this project. Our realization that his Conjecture 0.1 in [16] could be proven using the ideas of T. Saito in [23] was at the origin of this article (but in fact such a proof had already been carried out by T. Saito himself in [24][Cor. 4.9], see Thm. 3.3 below). Lichtenbaum’s preprint [17] has considerable overlap with our article in that he also formulates a conjecture on special values of ζ(X, s) and proves compatibility with the functional equation. Despite differences in language, and the fact that all results of [17] are only up to powers of 2, we believe our approaches are largely equivalent. The first version of [17] was posted in April 2017 and the authors recall discussing an explicit formula for C(X, n) among each other at around the same time. However, to the best of our knowledge we never communicated with Lichtenbaum about specifics of special value conjectures, and Lichtenbaum and us arrived at our respective formulations independently. We would also like to thank Spencer Bloch for interesting discussions related to C(X, n). The second author was supported by ANR-15-CE40-0002-01. The first author was supported by collaboration grant 522885 from the Simons foundation.
Funding AgencyGrant Number
Agence Nationale de la Recherche (ANR)ANR-15-CE40-0002-01
Simons Foundation522885
Subject Keywords:arithmetic schemes, zeta-values, functional equation, Weil-étale cohomology
Classification Code:Mathematics Subject Classification: 11G40, 14F40, 14F25
Record Number:CaltechAUTHORS:20220802-839169000
Persistent URL:
Official Citation:Flach, Matthias; Morin, Baptiste. Compatibility of special value conjectures with the functional equation of zeta functions. Doc. Math. 26, 1633-1677 (2021); DOI: 10.25537/dm.2021v26.1633-1677
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:116053
Deposited By: George Porter
Deposited On:03 Aug 2022 15:59
Last Modified:03 Aug 2022 15:59

Repository Staff Only: item control page